Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Dry non productive cough, more pronounced while eating. have GERD problem. Should I be concerned?

I recently underwent knee arthroscopy--I received general anesthesia . I am one week postop. The procedure was successful so far. My concern is that I have developed a dry nonproductive cough that is irritating me and waking me up at night. It is like it originates in my chest and I cough (day and night) and it goes away. When I eat, it is more pronounced. I do have GERD and I take Prilosec every morning prior to eating. Do I need to be concerned? Or will the irritating cough go away on its own?
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Hi there,
It would have been helpful had you mentioned your age. But looking at the description of your symptoms, it seems you are having the problem because of reflux only, which has been aggravated due to restricted activity and some anti-inflammatory drugs that you must be on after the arthroscopy. While taking Prilosec daily atleast 30 minutes before first meal of the day would be good, but the addition of a pro-kinetic drug like domperidone (30 mg sustained release once daily) or Levosulpiride (75mg sustained release once daily) would be wise. Besides the medicine, you should try to sit upright or lie with head end elevated at around 45 degrees to prevent reflux. Make sure that you don't lie down for atleast 60-90 mins after taking a meal. If the symptoms persist, it would be better to see your physician for chest examination.
Answered: Tue, 19 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor